Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Indianapolis, IN

April 30, 2025Jackson County, Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 30, 2025, 8:14 PM EDT for Jackson County, Jennings County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2025, 8:14 PM EDT (00:14 UTC)
Expired
Apr 30, 2025, 9:00 PM EDT
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jackson County, IN, Jennings County, IN

The radar

The Louisville radar (KLVX), 99 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:40 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WUUS53 KIND 010014
SVRIND
INC071-079-010100-
/O.NEW.KIND.SV.W.0101.250501T0014Z-250501T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
814 PM EDT Wed Apr 30 2025

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  East central Jackson County in south central Indiana...
  Southwestern Jennings County in southeastern Indiana...

* Until 900 PM EDT.

* At 814 PM EDT, a severe thunderstorm was located 9 miles north of
  Scottsburg, or 10 miles southeast of Seymour, moving northeast at
  25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  North Vernon, Crothersville, Hayden, and Paris Crossing.

This includes Interstate 65 between mile markers 37 and 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.

&&

LAT...LON 3879 8585 3885 8587 3903 8569 3891 8553
      3891 8554 3888 8554 3888 8557 3885 8557
      3885 8561 3883 8561 3882 8563 3883 8565
      3882 8570 3883 8571 3882 8576 3881 8579
      3878 8580 3877 8583
TIME...MOT...LOC 0014Z 226DEG 21KT 3882 8577 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Puma
1 follow-up statement
677 
WWUS53 KIND 010030
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
830 PM EDT Wed Apr 30 2025

INC071-079-010100-
/O.CON.KIND.SV.W.0101.000000T0000Z-250501T0100Z/
Jackson IN-Jennings IN-
830 PM EDT Wed Apr 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EAST CENTRAL JACKSON AND SOUTHWESTERN JENNINGS COUNTIES...

At 830 PM EDT, a severe thunderstorm was located 9 miles north of
Scottsburg, or 11 miles southeast of Seymour, moving northeast at 5
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Crothersville and Paris Crossing.

This includes Interstate 65 between mile markers 37 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3879 8585 3885 8587 3898 8562 3891 8553
      3891 8554 3888 8554 3888 8557 3885 8557
      3885 8561 3883 8561 3882 8563 3883 8565
      3882 8570 3883 8571 3882 8576 3881 8579
      3878 8580 3877 8582
TIME...MOT...LOC 0030Z 226DEG 6KT 3882 8577 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Puma

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:51 PM EDT, 1 hour 23 minutes earlier. Its key messages:

  • Scattered strong to severe storms in SW and South Central Indiana 5pm-10pm
  • Primary threats this evening include damaging winds, hail, and isolated tornadoes
  • Additional showers and storms late tonight into tomorrow afternoon, a few of which could be strong
Area forecast discussion, Apr 30, 6:51 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
651 PM EDT Wed Apr 30 2025

.KEY MESSAGES...

- Scattered strong to severe storms in SW and South Central
  Indiana 5pm-10pm

- Primary threats this evening include damaging winds, hail, and
  isolated tornadoes

- Additional showers and storms late tonight into tomorrow
  afternoon, a few of which could be strong

&&

.MESOSCALE UPDATE...
Issued at 650 PM EDT Wed Apr 30 2025

SEVERE CONVECTION ALONG SLOWLY NORTHWARD RETREATING WARM FRONT WILL
CONTINUE TO ENCOUNTER A REGION OF MODERATE LOW LEVEL SHEAR (0-1 KM
SRH 100-150 M2/S2) WITH MODERATE INSTABILITY (CAPE 1500-2000 J/KG)
ADDITIONAL CONVECTION ROOTED IN HCR LINES ON SATELLITE OVER FAR SW
INDIANA WILL INCREASE IN INTENSITY ENCOUNTERING THE GREATER LIFT
OVER THE WARM FRONTAL BOUNDARY THROUGH 00Z.

A MODEST INCREASE IN LOW LEVEL FLOW/DEEP MOIST CONVERGENCE INTO THE
EVENING HOURS SHOULD SUPPORT A CONTINUED THREAT FOR SEVERE
CONVECTION THROUGH AT LEAST 02Z WITH Attendant THREAT FOR
ISOLATED TORNADOES WITHIN WW 200. ALTHOUGH CONVECTION WILL LIKELY
PERSIST AFTER 02Z...INCREASING LOW LEVEL CONVECTIVE INHIBITION
WILL AID IN A WEAKENING OF THE TORNADO Threat. HOWEVER AN
ISOLATED SEVERE HAIL/WIND GUST THREAT MAY REACH THE IND METRO AREA
BETWEEN 02-04Z.

&&

.SHORT TERM (This evening through Thursday)...
Issued at 303 PM EDT Wed Apr 30 2025

This evening...

Focus this evening and tonight will be on portions of Southwest
and South Central Indiana as scattered thunderstorms develop
along a warm frontal boundary slowly pushing north through the
state. Hi-res CAMs have been consistent over the past 24 hours in
showing the potential for scattered strong to severe storms in
this region right along the aforementioned boundary. IND ACARs
soundings this afternoon show an environment north of the boundary
characterized by drier and stable low levels, not conducive for
sustained severe weather development. South of the boundary, SDF
ACARs sounding shows a very different airmass characterized by
steeper low level lapse rates, mid to upper 60s dew points,
sufficient CAPE, backed SE low level winds, and sufficient
effective bulk shear and helicity to support discrete supercells
and severe weather. Therefore, main focus area will be along and
south of the warm frontal feature, particularly in Knox, Daviess,
and Martin counties...and to a lesser extent surrounding counties
depending on how far north this boundary moves. Timing looks to be
5pm - 10pm for the best chance for any severe storms, with the
potential for a marginal severe threat to extend up to the I-70
corridor 9pm to 2am as the front moves northward...however
confidence in the extent of the severity northward is lower, but
still high enough threat to mention here and monitor. An
increasing low level jet and warm frontal push could be enough to
allow for severe storms to persist northward, so keeping a close
eye on where the frontal boundary sets up. Storms that outpace the
warm front likely would weaken fast in a more stable environment.

Late tonight into tomorrow...

Toward the latter half of the overnight hours and into the early
morning, short term guidance shows isolated to scattered showers
and storms still around within the broad warm sector ahead of a
cold front to the west. Lower confidence in the coverage of
showers or storms 06z onward into the morning; however an
increasing low level jet, unidirectional SW shear through the
column and a skinny CAPE profile may lead to a heavy rain threat
with convection moving over the same areas. Marginal risk for
severe weather exists during this timeframe; however with waning
instability, thinking the main threat will be heavy rain and
lightning.

The main area of low pressure pushes northeast through Illinois and
Michigan during this time frame and tomorrow with a cold front
hanging back until the evening hours, leaving Indiana within the
broad warm sector nearly all day Thursday. Depending on how
widespread morning convection is and how long it persists, there
could be a secondary round of convection during the mid afternoon
to evening hours tomorrow. If the atmosphere is able to recover,
forecast soundings show an environment conducive for discrete and
multicell storms capable of producing damaging winds and hail
before the cold front pushes through. The coverage and severity of
this round will likely depend on how much recovery takes place
after morning convection; therefore confidence is only marginal at
the moment, but will rise tonight as we see how overnight and
early morning convection evolves.

During this time, expect above average lows with temperatures holding
steady in the 60s to near 70 overnight and then back into the 70s
tomorrow depending on how much sun is realized and how long the
dry break is.

&&

.LONG TERM (Thursday night through Wednesday)...
Issued at 303 PM EDT Wed Apr 30 2025

Key Messages:

- Showers and thunderstorms possible Friday afternoon and evening

Friday:

The upper wave will finally reach the Ohio Valley by Friday,
along with a trailing pressure trough. This upper wave will be
rather amplified in the upper levels leading to strong upper level
dynamics. However, the low level kinematics will be lacking
without any strong negative height tendency over the region. With
that said, strong cooling aloft should lead to steep lapse rates
over central Indiana Friday afternoon. The resulting environment
should be isolated to scattered showers and thunderstorms. If
these storms are able to reach the strong dynamics aloft, greater
ventilation could lead to clusters and modest organization, with a
non-zero damaging wind and hail threat. Any severe weather that
does occur should be very isolated.

Without strong forcing in the buoyant sector, overall rain amounts
should be spotty, but generally less than a half an inch, with
most locations receiving less than a tenth. Temperatures will be
curbed some in the afternoon with the greatest warm air east of
central Indiana by Friday. The current expectation is for highs in
the low 70s.

Saturday through Monday:

The upper trough is generally expected to depart to the east this
weekend. With that said, there is some uncertainty on how quickly
the vorticity lobe will be able to exit, with the parent jet
stream well north into Canada. There is currently a bimodal
distribution in the evolution of the upper level pattern with half
the LREF showcasing a cut-off upper low remaining over the Ohio
Valley, and the other half pushing the trough into the Mid-
Atlantic and strong upper level ridging in its wake. If the cut-
off low comes to fruition, temperatures will remain mild with
highs in the upper 50s to 60s and scattered light rain chances and
mostly cloudy skies. On the other hand, if upper ridging
develops, resulting subsidence should allow for mostly clear
skies, highs in the mid to upper 70s and an extended dry period.

Next Tuesday Onward:

Regardless of this weekend's weather, long range trends are pointing
towards warming than normal conditions for a majority of next
week. As the warm dome of air develops, amplifying waves upstream
could develop leading to a potentially active pattern late next
week/weekend. Confidence on conditions beyond next Thursday is low
though, as of this forecast issuance.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 642 PM EDT Wed Apr 30 2025

Impacts:

- Mainly VFR Conditions, however brief MVFR/IFR conditions possible
in TSRA this evening.

Discussion:

A warm front lifting north across Central Indiana will result in ISO-
SCT TSRA this evening across the TAF sites. Easterly winds ahead of
the front at 00Z will shift to southerly in the wake of the front by
the overnight hours. HRRR suggest convective development across
southern Indiana this evening before lifting northward by late this
evening. This will result in TSRA/SHRA passing across the TAF sites
producing brief MVFR conditions with passage. At this time precip
should end by 04Z, leading to a return to VFR at the Taf sites.

Rain chances will persist on Thursday as the TAF sites remain in the
warm sector and upper forcing is expected to continue to pass within
the quick southwest flow aloft.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...CROSBIE/PUMA
SHORT TERM...CM
LONG TERM...CM
AVIATION...Puma
Hazardous weather outlook, Apr 30, 3:47 PM EDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
347 PM EDT Wed Apr 30 2025

INZ021-028>031-035>049-051>057-060>065-067>072-012000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
347 PM EDT Wed Apr 30 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered strong to severe storms are possible in southwest and
southern Central Indiana, mainly between 5-10 PM EDT. Primary
threats this evening include damaging winds, hail, and isolated
tornadoes.

Additional showers and thunderstorms are possible late tonight into
tomorrow afternoon, a few of which could be strong. Lightning is a
threat from any thunderstorm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible on Thursday through Friday night and again
on Saturday night. At this time, widespread severe weather is not
expected but an isolated severe thunderstorm cannot be ruled out.
Lightning is a threat with any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Apr 30, 6:19 PM EDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
619 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     Hail             3 N Glendale            38.62N 87.07W
04/30/2025  E1.50 Inch       Daviess            IN   Public

            Public report received from X.

&&

cc
Local storm report, Apr 30, 6:32 PM EDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
632 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Hail             Shoals                  38.67N 86.79W
04/30/2025  E1.75 Inch       Martin             IN   Emergency Mngr

&&

BH
Local storm report, Apr 30, 6:39 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
639 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     Hail             1 NW Loogootee          38.68N 86.92W
04/30/2025  M1.25 Inch       Martin             IN   Public

&&

BH
Local storm report, Apr 30, 7:13 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
713 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     Hail             1 ENE Williams          38.81N 86.63W
04/30/2025  E1.00 Inch       Lawrence           IN   CO-OP Observer

            Williams Dam CO-OP observer reports 1 inch
            hail.

&&

JP
Local storm report, Apr 30, 7:19 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
719 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Hail             Loogootee               38.68N 86.92W
04/30/2025  E2.00 Inch       Martin             IN   Emergency Mngr

            Received pictures of report.

&&

cc
Local storm report, Apr 30, 8:00 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
800 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     Hail             1 N Pleasant View       38.87N 86.21W
04/30/2025  E0.75 Inch       Jackson            IN   Public

            Report from mPING: Dime (0.75 in.).

&&

cc

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:08 PM EDTSevere Thunderstorm WarningINDDaviess, Martin52 min
Apr 30, 8:28 PM EDTSevere Thunderstorm WarningINDJackson47 min
Apr 30, 8:33 PM EDTSevere Thunderstorm WarningINDGreene, Martin28 min
Apr 30, 8:57 PM EDTSevere Thunderstorm WarningINDJackson, Jennings63 min
Apr 30, 9:35 PM EDTSevere Thunderstorm WarningINDSullivan28 min
Apr 30, 9:51 PM EDTSpecial Weather StatementINDMonroe24 min
Apr 30, 10:21 PM EDTSpecial Weather StatementINDClay24 min
May 1, 1:27 AM EDTSpecial Weather StatementINDMadison33 min
May 1, 5:36 PM EDTSpecial Weather StatementINDFountain24 min
May 1, 7:12 PM EDTSpecial Weather StatementINDSullivan18 min
May 1, 7:36 PM EDTSpecial Weather StatementINDGreene24 min
May 1, 7:51 PM EDTSpecial Weather StatementINDGreene24 min
May 1, 7:55 PM EDTSpecial Weather StatementINDKnox50 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.